MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR EDS3 DRAINAGE SYSTEM; CSF DRAIN SYS/CRANIAL ACCESS

INTEGRA LIFESCIENCES SWITZERLAND SAR EDS3 DRAINAGE SYSTEM; CSF DRAIN SYS/CRANIAL ACCESS
Catalog Number 821730C
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported: the white nut of an eds3 drainage system was disconnected from the pipe attached to the skin: "at 10 p.M., i arrived in the room to empty the 10 cc external lumbar drainage.The emptying was performed without any problems, the external lumbar drainage was then re-clamped, and my colleague and i repositioned the patient.As we replaced the sheet, we noticed that the white nut was disconnected from the tube attached to the skin.I immediately clamped the tube and notified the doctor, then the surgeon.The latter intervened under sterile conditions to cut a piece of the tube and reconnect the external lumbar drainage in a sterile manner.The entire procedure was performed in compliance with aseptic rules." actions taken: increased monitoring level.No additional information was provided after several attempts.
 
Additional Manufacturer Narrative
Correction: follow #1 was sent with us regulatory awareness date (g3) 06/27/2025.The correct us regulatory awareness date is 09/30/2025.Additional information received: date of the incident? on (b)(6) 2025.Did this incident have any consequences for the patient? if so, what were they? patient endangered (infectious).Was the system modified following the incident? or was your intervention successful? the intervention was successful, but the device was replaced the next day.How is the patient now? apparently, no impact from the device malfunction (patient very deteriorated).Is it a baby, a child, an adolescent, an adult, an elderly person? the patient was an adult.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The eds drainage system was returned for evaluation: dhr - lot 7481108 conformed to the specifications when released to stock.Failure analysis - the eds was visually inspected, no defect was noted.The eds was leak tested passed, no defect was noted.However, the catheter was cut in two parts and only one part was returned for investigation so we could not confirmed the complaint.Root cause - no root cause could be determined as the catheter was cut in two parts and only one part was returned for investigation.The possible root cause for the issue reported by the customer could be due to human misuse.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h11.Corrected fields: d9, h2, h3.

Brand Name
EDS3 DRAINAGE SYSTEM
Common Device Name
CSF DRAIN SYS/CRANIAL ACCESS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21857733
Report Number3013886523-2025-00079
Device Sequence Number4721847
Product Code JXG
UDI-Device Identifier10381780521020
UDI-Public(01)10381780521020(17)271231(10)7481108
Combination Product (Y/N)N
PMA/510(K) Number
K172537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number821730C
Device Lot Number7481108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer06/27/2025
12/24/2025
01/16/2026
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date10/17/2025
01/16/2026
01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown